Wisconsin, 2004

Damaging Wind in Wisconsin, September 15, 2004

September 15, 2004 · NWS MKX · 1 event in 1 county or zone

A thunderstorm pulsed to minimal severe weather limits and toppled some large trees and power lines.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

A thunderstorm pulsed to minimal severe weather limits and toppled some large trees and power lines.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Sep 15, 1:30 PM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Sep 15, 1:30 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
230 PM CDT WED SEP 15 2004

.DISCUSSION...FORECAST FOCUS IS ON TSTMS ROLLING ACRS ST TNGT AHD OF
APCHG CDFNT.

MOST OF THE CONCERNS ARE SHORT TERM THIS AFTN. STG LO PRES APCHG NW
WI WL MOVE UP INTO CANADA TNGT AND WHIP A CDFNT EWD THRU WI. NMRS
TSTMS...SOME SVR...WL SWEEP ACRS CWA ERLY TNGT AHD OF THE FNT. MODELS
SHW MOST OF THE RN OUT OF THE ST BY 06Z WITH FNT TO FOLLOW SHORTLY
THEREAFTER.

GNRLY QUIET WEATHER IS THEN EXPECTED INTO THE WEEKEND AS RIDGE OF
HI PRES SETTLES INTO THE RGN.

WILL STAY FAIRLY CLOSE TO MOS TEMPS THRU MUCH OF THE PD.

&&

.MKX...WATCHES/WARNINGS/ADVISORIES...NONE.

NJ
Hazardous weather outlook, Sep 15, 3:48 AM CST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
448 AM CDT WED SEP 15 2004

WIZ046-047-051-052-056>060-062>072-160947-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL AND
SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING
AS A STRONG AREA OF LOW PRESSURE AND COLD FRONT MOVE THROUGH THE
REGION. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. THERE
WILL ALSO BE A CHANCE OF LOCALIZED FLOODING FROM HEAVY RAINFALL THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

XX

The radar

The Green Bay radar (KGRB), 84 km away, was scanning. The volume nearest the first event began at 21:34 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sheboygan

When
September 15, 3:35 PM CST
Where
Sheboygan County, Plymouth
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
43.750, -87.983

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, September 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422314.